Sign in to follow this  
Followers 0
Kimber

Day 4...ugh...how?!

9 posts in this topic

What sucks is this is how I was pre-Adderall.  Zero motivation, always tired, looking for next nap, always felt like my brain wasn't getting enough oxygen, foggy.  And why Adderall seemed like a life saver.  I don't want to go back to being a walking zombie, but don't like the seemingly recent side effects of Adderall I've been experiencing and petrified of the long term side effects I never let myself read about...

Question?  Is low dose (10mg) safer as far as long term side effects? And if you take breaks?  Or is there a safer alternative?  I've never taken anything but Adderall for ADD and have decided I am NOT going to be a slave to any drug.  Adderall is the last prescription medication I am on.  Took myself off everything else doctors have put me on years ago.  

Any comments on what's worked, hadn't worked, etc.   

Share this post


Link to post
Share on other sites

Hi kimber, 

if youre able to control the intake more power to you. However, if you have any addictive tendencies or if you have the gut feeling what so ever that this highly toxic substance will do more harm. Please listen to that inner voice. Its difficult for anyone else to know whats best for you. But, since youre asking for advice from a forum about quitting adderall, i think you know what to do.  

2 people like this

Share this post


Link to post
Share on other sites

I'm new to the entire concept of quitting Adderall.  March 16th I "stumbled" upon this form, and is 1st day ever thought seriously about thinking about quitting.    I am just starting to educating myself on the toxic effects of adderall.  Been thinking it was hormonal, which definitely is part, but want to see what Adderall is contributing to the problems I'm having by removing it from the equation.  

Just am frustrated.  And very alone.

 

2 people like this

Share this post


Link to post
Share on other sites

I tried to rationalize with myself and take small doses and i wish i would have just quit at that point because the rest of my adderall journey is a pretty dark story. 

3 people like this

Share this post


Link to post
Share on other sites

Hi Kim. I don't know how old you are but I'm 42 and took adderal for about 12 years as prescribed at low doses 20-40 mg per day. I never took more than that in a 24 hour period. I can tell you I am having hella health issues Which is what forced me to quit. I thought I was going into early menopause. i don't think that anymore since I quit because the hot flashes stopped since I quit but it took a while for that to stop. there is a hormonal component to this stuff. Like you I took for years and years and never read about long term health consequences bec I didn't want to know. Well now I'm finding out first hand what it can do to your body. My skin is so thin and veiny. Boo boos on my legs take forever to heal - like 6 months to heal a flipping ingrown hair. Since I quit I swear I am shrinking. My finger tips look waterlogged all the time. I dont know if this is from getting old or adderall but I think adderall because my husband is 8 years older than me and his finger tips don't look like mine.. I don't have time to post details of all of my health issues but here are some major ones so far: vericose veins that are not just ugly but painful and expensive to treat and painful to treat.  I have some weird pulsing sensation in my head and all over my body really - I don't know what is causing it but I can tell you it's the adderal that did it to me because I remember when it started I had just taken adderall and horse chestnut which is a horrible combination and I didn't know that at the time but I know now after researching it.

Please be careful and listen to your body. My experience is that low dose long term use is not safe. 

1 person likes this

Share this post


Link to post
Share on other sites

Yes Subtracterall...age....I'm turning 50 this year, which in itself is extremely depressing.  And yes, hormone issues that I've been trying to address with Bioidentical Hormones, which supposedly work wonders for others...me just more side effects.  Started eating better which helps, except in the 4 days that I've quit I have reverted back to crap.  
It was the vanity stuff that 1st had me look at Adderall as a possible culprit.  Funny....never heard of oxidative stress, but in looking at my face, that's what comes to mind.  My face looks much older than women of my same age, not my body.  I feel old and worn out.  Even though shouldn't ...no kids, no real stress,...

Some stupid song keeps repeating in my head today..."How do I live without you? I want to know"   Vomit.

How sad too, Doctors are really scary.  I've told all that I take Adderall and never any suggestion to look at it...

Sorry kind of all over the place, and just on sofa today...

1 person likes this

Share this post


Link to post
Share on other sites

Kimber,

Do your thing girl! Sit on the couch. Treat yourself kindly! 

I know there are options for non habit forming add/ ADHD medications- though I don't know how safe or effective. I'm not a psychiatrist, so I'm not going to suggest anything, but there are options.

As far as taking a low dose, a few things come to mind. In terms of what it does to your health- there is a forum where people have posted the negative side effects that they've experienced while using adderall. You probably will find some things you might not even realize are an adderall side effect on there. I think adderall is one of the more insidious stimulants, as it is government regulated speed. Are you able to take just the recommended dose or are you upping it on your own? If you are able to take the recommended dose- What if you took your low dose and talked to your doctor about tapering down? You just have to reflect on what it's done to you health wise and emotionally. Only then will you know for yourself if it's worth it. No one can decide for you. Like Sunnie said, if you're asking for advice, you might already know the answer. 

 

Sorry, I'm all over the place too. 

Share this post


Link to post
Share on other sites

Thanks all and sorry, my non adderall brain did not pick up on title of this particular forum and just mindlessly posted.

I suspect just about every problem I am having can be attributed to adderall...It would certainly be "nice" if those problems would magically disappear to confirm that going through the horrid experience of quitting is a means to an end.  Just some wishful thinking.   

I sooooo do not trust that Dr's really have a clue or else they would never rx this stuff.  I'm gonna make an appt to see about getting rx for 10mg instead of 20mg.  I did notice when first started 20mg I felt really "off".  

 

 

Share this post


Link to post
Share on other sites

Best of luck to you kimber❤

Even if you do decide to quit i would imagine it would take a few months before you notice significant physical differences. Thats how its been for me at least. The first few weeks after i quit mostly sucked.. i slept quite a bit and was drained of energy and motivation but its completely worth it in my opinion. I hope you get some good advice from a sensible dr tho

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0